Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2019, 7:42 PM CDT for 4 counties in Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 7:42 PM CDT (00:42 UTC)
- Expired
- May 25, 2019, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Grundy County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 169 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:54 PM CDT | TSTM WND GST 58 | 2 Se Milan, MO | NO POWER SINCE 7:50 PM. |
| May 25, 7:55 PM CDT | TSTM WND GST 60 | Milan, MO | SULLIVAN COUNTY SO REPORTED HIGH WINDS AND THAT THEY ARE ON GENERATOR BACKUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
810
WUUS53 KEAX 260042
SVREAX
MOC001-079-171-211-260115-
/O.NEW.KEAX.SV.W.0082.190526T0042Z-190526T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
742 PM CDT Sat May 25 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Adair County in northeastern Missouri...
Northeastern Grundy County in north central Missouri...
Putnam County in north central Missouri...
Sullivan County in north central Missouri...
* Until 815 PM CDT.
* At 741 PM CDT, severe thunderstorms were located along a line
extending from 13 miles west of Unionville to 7 miles northwest of
Milan to Galt, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milan, Unionville, Green City, Novinger, Greencastle, Galt,
Newtown, Humphreys, Pollock, Lucerne, Worthington, Livonia, Harris,
Osgood, Winigan, Reger, Lemons and Green Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4052 9267 4044 9271 4041 9267 4035 9269
4034 9263 4022 9261 4004 9270 4004 9344
4026 9342 4027 9336 4049 9337 4053 9269
TIME...MOT...LOC 0041Z 273DEG 39KT 4042 9326 4026 9324 4012 9341
HAIL...<.75IN
WIND...60MPH
$$
Laflin1 follow-up statement
957
WWUS53 KEAX 260104
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
804 PM CDT Sat May 25 2019
MOC079-260114-
/O.CAN.KEAX.SV.W.0082.000000T0000Z-190526T0115Z/
Grundy MO-
804 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Missouri.
LAT...LON 4041 9267 4035 9269 4034 9263 4022 9261
4004 9270 4004 9322 4041 9316 4043 9286
4043 9270
TIME...MOT...LOC 0104Z 278DEG 41KT 4040 9290 4019 9290 4005 9300
$$
MOC001-171-211-260115-
/O.CON.KEAX.SV.W.0082.000000T0000Z-190526T0115Z/
Adair MO-Putnam MO-Sullivan MO-
804 PM CDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN ADAIR...SOUTHEASTERN PUTNAM AND SULLIVAN COUNTIES...
At 804 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Unionville to near Greencastle to
8 miles east of Browning, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milan, Green City, Novinger, Greencastle, Pollock, Worthington,
Reger, Lemons, Green Castle and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4041 9267 4035 9269 4034 9263 4022 9261
4004 9270 4004 9322 4041 9316 4043 9286
4043 9270
TIME...MOT...LOC 0104Z 278DEG 41KT 4040 9290 4019 9290 4005 9300
HAIL...<.75IN
WIND...60MPH
$$
LaflinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:38 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 25, 6:38 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
638 PM CDT Sat May 25 2019
.Discussion...
Issued at 308 PM CDT SAT MAY 25 2019
Our active weather pattern will continue this afternoon into the
overnight hours, but some uncertainty does exist within both the
possible periods of weather. For this afternoon the main concern
will be possible strong to severe storms over northern Missouri in
an area of surface convergence ahead of a quasi-stationary boundary.
There is currently a capping inversion around 6kft which has created
a solid stratocumulus deck over the area and my actually help
inhibit additional heating and chances to break this cap. CAMs
continue to indicate that there will be just enough lift in the mid
levels and warming on the surface to help stretch this layer and
help break this cap around 4-5pm. We are still leaning towards this
occurring as surface temperatures have gotten into the upper 70s and
dewpoints are now just below 70 which was needed for this to occur.
If the cap does break this afternoon we will have around 2500-3000
J/kg of MLCAPE and 50kts of effective bulk shear. Soundings indicate
that supercells are possible and large hail (up to golf balls) and
damaging winds will be the main threat. The DCAPE values will be
near 1200 J/kg so this does indicate strong downbursts are possible
with these storms. This activity will be mainly limited to HWY 36
and north with only some isolated showers and storms possible south
of that due to no real forcing mechanism to focus on.
The next threat for the area appears to be a possible QLCS that is expected
to form out over TX/OK/KS and slowly propagate up into our area
around midnight. There are many factors that could change the storm
mode and severity of this line as it pushes through, but the HRRR
does tend to have favorable low level shear to keep this system
balanced and possibly a wind threat with potential mesovorticies
along any surges. While the severe weather threat is there with this
line the main impacts may actually be flooding as a quick 1-2" is
possible with this system. Our flash flood guidance has recovered
some this afternoon but most of the area in the flash flood watch
has less than 2" for 1 and 3 hour periods. The western side of the
KC Metro and down along I-35 corridor and north central Missouri
have the lowest guidance and would be the main area of concern
overnight. Models are also hinting at a strong LLJ forming early in
the morning that may help initiate new convection or at least
provide enough isentropic accent to form showers and storms over
eastern KS and western Missouri around sunrise and into the late
morning. This would not be favorable for the area and would be a
possible flood setup so this will need to be watched as a
possibility as the evolution of the possible QLCS is observed this
evening.
A shortwave will exit the Rockies Sunday night causing a low
pressure to form with a warm front extending into NW Missouri on
Sunday afternoon. This could redevelop some showers and storms, with
some being strong to severe, Sunday evening into the overnight
hours. This low pressure system will track to the north Monday
setting up the stage for severe weather Tuesday. The timing of the
cold front pushing through on Tuesday afternoon is what makes this
setup worth watching. We will be in the warm sector all day with no
real morning MCS threats to kill our heating chances. A strong upper
and mid level jet over eastern KS will provide plenty of shear with
instability present. The details will reveal themselves as we get
closer to the event.
Finally! A few dry days look possible Wednesday afternoon through
Friday late morning giving us at least a small window to dry out.
Unfortunately this window will not last long as troughing and
another wet pattern sets up going into next weekend and early next
week.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 638 PM CDT SAT MAY 25 2019
Isolated thunderstorm development is possible over the Kansas
City Metro TAF sites with scattered thunderstorms and MVFR
conditions developing over northern Missouri which will be more
of an impact for KSTJ through 06Z. After 06Z, expect a north/south
line of thunderstorms in eastern Kansas to move east into western
Missouri and impact all TAF sites with MVFR conditions and
possible IFR conditions in heavier precipitation. Expect MVFR
ceilings by 10Z improving to VFR by 15Z and winds will
predominately southerly 6-10kts, outside of convection.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Sunday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Sunday morning for MOZ001>008-011>017-
020>024-028>031-037-038-043-044-053.
&&
Discussion...Barham
Aviation...32/OttoHazardous weather outlook, May 25, 4:45 AM CDT, 14 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 445 AM CDT Sat May 25 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-260945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 445 AM CDT Sat May 25 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to isolated severe storms will be possible this evening into tonight. The main threats will be for strong to damaging winds and marginally severe hail. In addition to the isolated severe threat, heavy rain will again be possible which will lead to flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe weather and the flash flood threat will continue into the remainder of the weekend with heavy rain possible Sunday. Another round of thunderstorms with heavy rain is expected again Tuesday. Severe weather and flash flooding will again be concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 25, 5:36 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
536 PM CDT Sat May 25 2019
MOZ003>005-252315-
Worth MO-Gentry MO-Harrison MO-
536 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WORTH...NORTHERN GENTRY AND
NORTHWESTERN HARRISON COUNTIES UNTIL 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Grant City, or 13 miles north of Stanberry, moving
east at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Grant City, Irena, Sheridan, Gentry, Worth, Allendale, Denver,
Martinsville and Hatfield.
LAT...LON 4032 9403 4032 9460 4039 9460 4039 9461
4047 9461 4047 9463 4052 9463 4057 9416
4057 9402
TIME...MOT...LOC 2236Z 259DEG 30KT 4041 9452
LaflinSpecial weather statement, May 25, 6:09 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Sat May 25 2019
MOZ007-016-017-260000-
Putnam MO-Adair MO-Sullivan MO-
609 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...SOUTHEASTERN
PUTNAM AND NORTHEASTERN SULLIVAN COUNTIES UNTIL 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milan, moving east at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Green City, Greencastle, Pollock, Worthington and Green Castle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Missouri.
LAT...LON 4043 9270 4041 9267 4039 9269 4035 9269
4034 9267 4025 9267 4025 9323 4035 9327
4047 9270
TIME...MOT...LOC 2309Z 253DEG 24KT 4029 9315
LaflinLocal storm report, May 25, 6:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 SW MARYVILLE 40.32N 94.91W
05/25/2019 NODAWAY MO LAW ENFORCEMENT
8 POWER POLES BLOWN DOWN ALONG HAWK RD NEAR
282ND STREET.
&&
CBLocal storm report, May 25, 7:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BETHANY 40.26N 94.03W
05/25/2019 E1.00 INCH HARRISON MO LAW ENFORCEMENT
&&
WOLocal storm report, May 25, 7:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL GREENTOP 40.35N 92.56W
05/25/2019 E1.00 INCH SCHUYLER MO PUBLIC
&&
WOSpecial weather statement, May 25, 7:26 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 726 PM CDT Sat May 25 2019 MOZ006-015-016-024-260115- Grundy MO-Mercer MO-Linn MO-Sullivan MO- 726 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN...GRUNDY... SOUTHERN MERCER AND WESTERN SULLIVAN COUNTIES UNTIL 815 PM CDT... At 725 PM CDT, Doppler radar was tracking a strong thunderstorm over Gilman City, or 11 miles west of Trenton, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trenton, Browning, Spickard, Galt, Laredo, Purdin, Humphreys, Tindall, Brimson, Harris, Osgood, Modena, Mill Grove and Reger. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Missouri. LAT...LON 4038 9317 3994 9314 4000 9376 4033 9376 TIME...MOT...LOC 0025Z 276DEG 39KT 4014 9382 Laflin
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 PM CDT | Special Weather Statement | EAX | Grundy | 49 min |
| May 25, 7:48 PM CDT | Areal Flood Warning | EAX | Daviess, Grundy, Harrison, Mercer | 13 hr |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Putnam, Schuyler | 57 min |
| May 25, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 24 min |
| May 25, 8:59 PM CDT | Areal Flood Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 12 hr |
| May 25, 11:00 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 32 hr |
| May 25, 11:07 PM CDT | Special Weather Statement | EAX | Platte | 38 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 27 min |
| May 25, 11:34 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 41 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 29 min |
| May 25, 11:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway | 42 min |
| May 26, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 27 min |
| May 26, 12:14 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Ray | 31 min |
| May 26, 12:30 AM CDT | Flash Flood Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 3 hr |
| May 26, 1:17 AM CDT | Flash Flood Warning | EAX | Adair, Macon, Putnam, Schuyler, Sullivan | 3 hr |
| May 26, 1:46 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 34 hr |
| May 26, 1:46 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 7 days |
| May 26, 4:37 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 6 days |
| May 26, 2:17 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Chariton and 17 more | 61 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.